Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 3, NWS Fort Worth, TX

March 10, 201021 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 10, 2010, 4:00 AM CST for 21 counties in Texas. It took effect at Mar 10, 2010, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 4:00 AM CST (10:00 UTC)
In effect from
Mar 10, 2010, 10:00 AM CST
Expired
Mar 10, 2010, 6:00 PM CST
In force
8 hr
Issued by
NWS Fort Worth, TX
All 21 counties

Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2010-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2010-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3610 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WWUS74 KFWD 101000
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST WED MAR 10 2010

...WIND ADVISORY IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS TODAY...

.WINDS WILL BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH GUSTS UP
TO 40 MPH TODAY AS A DRY LINE MOVES THROUGH THE WESTERN 2/3S OF
NORTH TEXAS. 

TXZ091-092-100>103-115>118-129>133-141>144-156-157-101800-
/O.NEW.KFWD.WI.Y.0003.100310T1600Z-100311T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-LAMPASAS-CORYELL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...LAMPASAS...COPPERAS COVE...GATESVILLE
400 AM CST WED MAR 10 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

A DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR BY MIDDAY...AND
INTO EAST TEXAS BY LATE AFTERNOON. AS THE DRY LINE PASSES...WINDS WILL
BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH SOME GUSTS OVER 40 MPH
POSSIBLE. THE WIND SPEEDS WILL DECREASE TO 10 TO 20 MPH TOWARD
SUNSET.

WINDS WILL BECOME WEST AND NORTHWEST LATER THIS EVENING INTO THE
OVERNIGHT HOURS...AS A COLD FRONT MOVES THROUGH THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
2 follow-up statements
898 
WWUS74 KFWD 101745
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 AM CST WED MAR 10 2010

...WIND ADVISORY IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS
TODAY...

.WINDS WILL BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH GUSTS UP
TO 40 MPH TODAY AS A DRY LINE MOVES THROUGH THE WESTERN 2/3S OF
NORTH TEXAS.

TXZ091-092-100>103-115>118-129>133-141>144-156-157-110000-
/O.CON.KFWD.WI.Y.0003.000000T0000Z-100311T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-LAMPASAS-CORYELL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...LAMPASAS...COPPERAS COVE...GATESVILLE
1145 AM CST WED MAR 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

A DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR BY MIDDAY...AND
INTO EAST TEXAS BY LATE AFTERNOON. AS THE DRY LINE PASSES...WINDS
WILL BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH SOME GUSTS OVER
40 MPH POSSIBLE. THE WIND SPEEDS WILL DECREASE TO 10 TO 20 MPH
TOWARD SUNSET.

WINDS WILL BECOME WEST AND NORTHWEST LATER THIS EVENING INTO THE
OVERNIGHT HOURS...AS A COLD FRONT MOVES THROUGH THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
767 
WWUS74 KFWD 102332
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
532 PM CST WED MAR 10 2010

TXZ091-092-100>103-115>118-129>133-141>144-156-157-110045-
/O.EXP.KFWD.WI.Y.0003.000000T0000Z-100311T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-LAMPASAS-CORYELL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...LAMPASAS...COPPERAS COVE...GATESVILLE
532 PM CST WED MAR 10 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. THE STRONG
WEST AND SOUTHWEST WINDS ARE DIMINISHING AND WILL CONTINUE TO DROP
BELOW WIND ADVISORY CRITERIA BY 6 PM.

$$


92

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:37 AM CST, 23 minutes earlier.

Area forecast discussion, Mar 10, 3:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
337 AM CST WED MAR 10 2010

.DISCUSSION...
LOW CLOUDS HAVE SPREAD FAIRLY RAPIDLY INTO OUR SOUTHEASTERN
COUNTIES THIS MORNING. THESE CLOUDS SHOULD CONTINUE TO PROGRESS
INTO THE INTERSTATE 35 CORRIDOR AND OVER OUR NORTHEASTERN
COUNTIES THROUGH MID MORNING.

WE EXPECT A NARROW WINDOW FOR THUNDERSTORMS IN OUR FORECAST AREA
TODAY. WARM FRONT IS CURRENTLY LOCATED FROM ATHENS TO CORSICANA TO
NEAR AUSTIN. THE FRONT WILL GRADUALLY PUSH NORTHWESTWARD...BUT
SHOULD ONLY MAKE IT TO ABOUT THE I-35 CORRIDOR BEFORE STRONG
WESTERLY WINDS PUSH IT INTO EAST TEXAS. DRIER AIR IS ALREADY
ESTABLISHED OVER OUR FAR WESTERN CWA...AND DAYTIME MIXING WILL
ALLOW THE DRIER AIR TO MOVE INTO THE I-35 CORRIDOR BY MIDDAY.

4KM WRF AND OTHER SHORT TERM GUIDANCE INDICATE SCATTERED
THUNDERSTORMS MAY DEVELOP IN THE HILL COUNTRY AND NORTHWARD TOWARD
WACO/CORSICANA/ATHENS BY 14Z. NAM FORECAST SOUNDINGS ALSO DEPICT
INSTABILITY IN THESE AREAS THIS MORNING. DEEP LAYER SHEAR WILL BE
SUFFICIENT FOR ANY STORMS THAT DEVELOP THIS MORNING OVER THE
SOUTHEASTERN HALF OF OUR CWA TO PRODUCE HAIL AND GUSTY WINDS. THE
MOISTURE WILL BE SHUNTED INTO EAST TEXAS WITH THE FRONT BY 18/20Z...
TAKING THE THUNDERSTORM THREAT ALONG WITH IT.

FORECAST SOUNDINGS INDICATE WESTERN PORTIONS OF THE CWA WILL
EXPERIENCE DEEP MIXING THIS AFTERNOON...MIXING UP TO ABOUT 750 MB.
THIS WILL ALLOW FOR WIND GUSTS IN THE 30 TO 40 MPH RANGE. WE WILL
POST A WIND ADVISORY FOR AREAS GENERALLY ALONG AND WEST OF I-35
/THE SAME GEOGRAPHIC AREA AS THE RED FLAG WARNING/. SUSTAINED
SPEEDS MAY BE BORDERLINE FOR ADVISORY CRITERIA OVER THE EASTERN
PORTIONS OF THE ADVISORY...BUT WE EXPECT GUSTS IN EXCESS OF 30
MPH.

DESPITE THE DRY AIRMASS AND SUNSHINE THIS AFTERNOON...TEMPERATURES
WILL BE COOLER THAN YESTERDAY. LOWER 850MB TEMPS WILL MIX
DOWNWARD...KEEPING HIGHS IN THE LOWER 70S.

COOLER TEMPERATURES WILL PERSIST THURS THROUGH SATURDAY...WITH
HIGHS IN THE 60S /ESPECIALLY FOR THE NORTHERN PORTIONS OF NORTH
TEXAS/.

A WEAK FRONT WILL BRING A SLIGHT CHANCE FOR SHOWERS THURSDAY
NIGHT...BUT THE WEEKEND LOOKS DRY. TEMPERATURES WILL RETURN INTO
THE 70S ON SUNDAY WITH A LOW LEVEL THERMAL SURGE AHEAD OF THE NEXT
SYSTEM. THE EXTENDED MODELS ALL SHOW A CUT-OFF LOW ROLLING ACROSS
TEXAS EARLY NEXT WEEK...BUT THE TIMING DIFFERS BY A DAY OR SO.
REGARDLESS...THE FIRST HALF OF NEXT WEEK WILL BE AN UNSETTLED
PATTERN FOR NORTH TEXAS WITH ADDITIONAL RAINFALL LIKELY. WILL
CARRY 20 TO 30 PERCENTS MONDAY AND TUESDAY UNTIL BETTER TIMING CAN
BE ESTABLISHED. THE SYSTEM WILL ALSO COOL TEMPERATURES INTO THE
60S FOR THE START OF THE WORK WEEK.

SCHULTZ

&&

.FIRE WEATHER...

A RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY ALONG AND WEST
OF I-35 FROM 10 AM TO 6 PM. SOUTHWEST WINDS TODAY WILL RANGE FROM
20 TO 25 MPH SUSTAINED WITH GUSTS FROM 30 TO 40 MPH. AFTERNOON
RELATIVE HUMIDITY VALUES WILL FALL INTO THE TEENS AND 20S. REFER
TO THE RED FLAG WARNING OR FIRE WEATHER FORECAST FOR MORE DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  44  69  46  63 /  20   5  10  20  10
WACO, TX              70  41  69  44  67 /  30   5  10  10  10
PARIS, TX             70  42  64  41  58 /  30  10  10  20  10
DENTON, TX            69  41  67  41  64 /  20   5  10  20  10
MCKINNEY, TX          70  40  65  42  61 /  20   5  10  20  10
DALLAS, TX            72  45  68  45  62 /  20   5  10  20  10
TERRELL, TX           71  43  69  43  63 /  30   5  10  20  10
CORSICANA, TX         73  44  69  45  65 /  40   5  10  20  10
TEMPLE, TX            72  40  71  43  69 /  30   5  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR TXZ091-092-100>103-115>118-129>133-141>144-156-157.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR TXZ091-092-100>103-115>118-129>133-141>144-156-157.

&&
Hazardous weather outlook, Mar 9, 10:04 PM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1004 PM CST TUE MAR 9 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110415-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1004 PM CST TUE MAR 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...MAINLY TO THE EAST OF THE
I-35 CORRIDOR. SOME OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.

A RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY ALONG AND WEST
OF A GAINESVILLE TO LAMPASAS LINE FOR WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:52 AM CSTSpecial Weather StatementFWDYoung23 min
Mar 10, 8:16 AM CSTSevere Thunderstorm WarningFWDYoung24 min
Mar 10, 8:28 AM CSTSpecial Weather StatementFWDPalo Pinto32 min
Mar 10, 8:28 AM CSTSevere Thunderstorm WarningFWDJack62 min
Mar 10, 8:35 AM CSTSpecial Weather StatementFWDErath25 min
Mar 10, 8:57 AM CSTSpecial Weather StatementFWDParker33 min
Mar 10, 9:11 AM CSTSevere Thunderstorm WarningFWDParker, Wise64 min
Mar 10, 9:13 AM CSTSpecial Weather StatementFWDMontague32 min
Mar 10, 9:21 AM CSTSevere Thunderstorm WarningFWDMontague39 min
Mar 10, 9:33 AM CSTSevere Thunderstorm WarningFWDDenton, Tarrant72 min
Mar 10, 9:40 AM CSTSpecial Weather StatementFWDCooke35 min
Mar 10, 10:09 AM CSTSevere Thunderstorm WarningFWDDallas, Tarrant72 min
Mar 10, 10:27 AM CSTSpecial Weather StatementFWDBosque33 min
Mar 10, 11:03 AM CSTSevere Thunderstorm WarningFWDCollin, Rockwall57 min
Mar 10, 11:10 AM CSTSpecial Weather StatementFWDJohnson35 min
Mar 10, 11:17 AM CSTSpecial Weather StatementFWDHunt28 min
Mar 10, 11:25 AM CSTSevere Thunderstorm WarningFWDJohnson40 min
Mar 10, 12:00 PM CSTSpecial Weather StatementFWDEllis30 min
Mar 10, 12:06 PM CSTSpecial Weather StatementFWDFannin, Hunt24 min
Mar 10, 12:19 PM CSTSpecial Weather StatementFWDDallas26 min
Mar 10, 12:28 PM CSTSpecial Weather StatementFWDHopkins32 min
Mar 10, 12:32 PM CSTSevere Thunderstorm WarningFWDDelta, Hopkins58 min
Mar 10, 12:56 PM CSTSpecial Weather StatementFWDBell34 min
Mar 10, 1:10 PM CSTSpecial Weather StatementFWDLamar35 min
Mar 10, 1:43 PM CSTSevere Thunderstorm WarningFWDEllis, Kaufman62 min
Mar 10, 2:18 PM CSTSpecial Weather StatementFWDMilam27 min
Mar 10, 2:22 PM CSTSpecial Weather StatementFWDNavarro23 min
Mar 10, 2:32 PM CSTSpecial Weather StatementFWDVan Zandt28 min
Mar 10, 2:59 PM CSTSevere Thunderstorm WarningFWDRains, Van Zandt30 min
Mar 10, 3:12 PM CSTSpecial Weather StatementFWDHenderson33 min
Mar 10, 3:16 PM CSTSevere Thunderstorm WarningFWDHenderson, Navarro, Van Zandt44 min
Mar 10, 3:28 PM CSTSpecial Weather StatementFWDFreestone32 min
Mar 10, 4:28 PM CSTSpecial Weather StatementFWDHenderson32 min
Mar 10, 4:52 PM CSTSpecial Weather StatementFWDAnderson13 min
Mar 10, 5:13 PM CSTSpecial Weather StatementFWDAnderson32 min
Mar 10, 5:54 PM CSTSpecial Weather StatementFWDAnderson36 min

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.